Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 473, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 28, 2018, 5:34 PM CDT for Hughes County, Seminole County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2018, 5:34 PM CDT (22:34 UTC)
- Expired
- Jul 28, 2018, 6:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hughes County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:01 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 28, 3:01 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Norman OK 301 PM CDT Sat Jul 28 2018 .DISCUSSION... The primary forecast issue is the chance of showers/storms through Monday. Showers/storms are developing across eastern Oklahoma in association with a remnant MCV. Scattered showers/storms will be possible through this evening, primarily across southeast Oklahoma. Upslope flow across eastern Colorado has resulted in showers/storms developing across the foothills. These thunderstorms are expected to coalesce into complex of thunderstorms that will move southeastward across western Kansas. This complex of thunderstorms is forecast to move northern Oklahoma around midnight. A moderate low-level jet--30 to 35 knots--near the Kansas/Oklahoma border along with effective bulk shear >50 knots and MUCAPE >1500 J/kg should result in a continued threat for strong to severe thunderstorms near the border; however, the low- level jet does weaken with southeastward extent. Therefore, the expectation is a gradual weakening trend once the storms enter the state. For Sunday afternoon, there is some uncertainty on the forecast as tonight's MCS will result in remnant boundary somewhere in Oklahoma--perhaps near or south of I-40. Redevelopment of showers/storms may occur along or south of this boundary Sunday afternoon. Very hot temperatures (low to mid 100Fs) may occur across southwest Oklahoma/western north Texas, ahead of this remnant boundary as well. Another MCS is forecast to approach from the northwest Sunday night into Monday. In addition, a shortwave trough is forecast to amplify across the Plains/Midwest Sunday into Monday. The amplification of the trough will also result in a cold front with much cooler temperatures to pass by on Monday with a continued low to moderate chance of showers/storms. High temperatures for the northern two-thirds of Oklahoma are forecast to only be in the low to 80Fs--around 10 to 15 F below average. With an amplified ridge across the western U.S. and an amplified trough across the eastern U.S., the Plains will remain in persistent northwesterly to northerly flow aloft through Wednesday. This should result in cooler than average temperatures and low dew points/relative humidity. There is a chance a complex of showers/storms may affect far western Oklahoma/north Texas late Wednesday as a shortwave trough passes by in the northerly flow aloft. Temperatures may moderate closer to average by the end of the week as the eastern U.S. trough deamplifies and the western ridge expands eastward. Hotter, above-average temperatures, may return just beyond the forecast period. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 93 70 82 / 50 40 70 40 Hobart OK 75 101 71 85 / 20 20 60 40 Wichita Falls TX 75 103 75 89 / 10 20 50 40 Gage OK 72 90 67 80 / 50 20 70 30 Ponca City OK 73 88 68 82 / 70 40 60 30 Durant OK 73 99 75 89 / 20 30 50 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/10
Hazardous weather outlook, Jul 28, 3:10 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 310 PM CDT Sat Jul 28 2018 OKZ004>048-050>052-TXZ083>090-292015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 310 PM CDT Sat Jul 28 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through and Tonight... .Thunderstorms... There is a Slight Risk for severe thunderstorms across portions of northern Oklahoma tonight. In addition, isolated to scattered thunderstorms will be possible this afternoon, primarily across northern and southeastern Oklahoma. Location... The Slight Risk is north of a line from near Laverne to Medford, Oklahoma. There is a Marginal Risk for severe storms across northern and eastern Oklahoma. Timing... The most likely time for severe thunderstorms will be after midnight. Impacts... Damaging wind gusts between 60 to 80 mph. Hail up the size of quarters. Discussion... A complex of thunderstorms is expected to move into northern Oklahoma tonight and move east-southeastward across the eastern half of Oklahoma. Thunderstorms should gradualy weaken as they move into Oklahoma. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across northern Oklahoma should prepare for severe weather operations tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... A marginal risk of severe thunderstorms, with the primary hazard being damaging wind gusts, covers all of Oklahoma and most of western north Texas Sunday night. Storms are expected to continue Monday and Monday night. There is a low chance of thunderstorms across western Oklahoma and adjacent parts of north Texas late Wednesday. .Heavy Rain... Heavy rainfall is possible Sunday night through late Monday, which may lead to flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Special weather statement, Jul 28, 5:28 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
528 PM CDT SAT JUL 28 2018
OKZ031-032-282300-
Hughes OK-Seminole OK-
528 PM CDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Hughes and
northeastern Seminole Counties Until 600 PM CDT....
AT 527 PM CDT, a strong thunderstorm was located near Castle, moving
south at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Wetumka and Cromwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3524 9662 3540 9660 3541 9658 3539 9655
3539 9653 3542 9656 3543 9656 3544 9657
3545 9655 3546 9654 3543 9651 3543 9649
3546 9648 3546 9645 3529 9644 3529 9617
3521 9612
TIME...MOT...LOC 2227Z 354DEG 13KT 3543 9642
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:12 PM CDT | Special Weather Statement | OUN | Bryan | 33 min |
| Jul 27, 7:29 PM CDT | Areal Flood Advisory | OUN | Atoka | 2 hr |
| Jul 27, 7:42 PM CDT | Special Weather Statement | OUN | Marshall | 33 min |
| Jul 27, 10:47 PM CDT | Special Weather Statement | OUN | Harper | 28 min |
| Jul 27, 11:54 PM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Jul 28, 12:09 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 66 min |
| Jul 28, 1:12 AM CDT | Special Weather Statement | OUN | Harper, Woodward | 33 min |
| Jul 28, 1:45 AM CDT | Special Weather Statement | OUN | Woodward | 30 min |
| Jul 28, 2:28 AM CDT | Special Weather Statement | OUN | Woods | 47 min |
| Jul 28, 3:20 AM CDT | Special Weather Statement | OUN | Alfalfa, Major | 25 min |
| Jul 28, 6:20 AM CDT | Special Weather Statement | OUN | Tillman | 25 min |
| Jul 28, 5:28 PM CDT | Special Weather Statement | OUN | Okfuskee | 32 min |
| Jul 28, 6:14 PM CDT | Special Weather Statement | OUN | Hughes | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.